Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 165, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 23, 2011, 9:32 PM EDT for Cabell County, Lincoln County, Wayne County, West Virginia; Boyd County, Carter County, Lawrence County, Kentucky. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2011, 9:32 PM EDT (01:32 UTC)
- Expired
- May 23, 2011, 10:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Boyd County, KY, Carter County, KY, Lawrence County, KY, Cabell County, WV, Lincoln County, WV, Wayne County, WV
The radar
The Jackson,KY radar (KJKL), 75 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 10:00 PM EDT | HAIL 0.88 | Louisa, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 8:31 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 729 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1494 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
174
WUUS51 KRLX 240132
SVRRLX
KYC019-043-127-WVC011-043-099-240230-
/O.NEW.KRLX.SV.W.0165.110524T0132Z-110524T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
932 PM EDT MON MAY 23 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOYD COUNTY IN KENTUCKY...
SOUTHEASTERN CARTER COUNTY IN KENTUCKY...
LAWRENCE COUNTY IN KENTUCKY...
THIS INCLUDES THE CITIES OF...YATESVILLE LAKE STATE PARK...
LOUISA...BLAINE...
SOUTHWESTERN CABELL COUNTY IN WEST VIRGINIA...
CENTRAL LINCOLN COUNTY IN WEST VIRGINIA...
WAYNE COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITIES OF...WAYNE...BEECH FORK STATE PARK...
* UNTIL 1030 PM EDT
* AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES SOUTH OF MARTHA...OR 6 MILES WEST OF PAINTSVILLE...AND MOVING
NORTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHARLEY...ULYSSES...WEBBVILLE...FORT GAY...DUNLOW...DURBIN...
BURNAUGH...CENTERVILLE...EAST LYNN LAKE...CATLETTSBURG...
KIAHSVILLE...KENOVA...CEREDO...RANGER...GILL AND SPURLOCKVILLE.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 190 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 9 IN
WEST VIRGINIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
TUESDAY MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
&&
LAT...LON 3803 8301 3811 8290 3817 8292 3817 8295
3842 8259 3840 8256 3842 8249 3816 8193
3792 8249 3795 8252 3795 8256 3788 8261
3799 8291 3799 8296 3796 8299 3798 8303
TIME...MOT...LOC 0132Z 235DEG 41KT 3785 8290
$$
262 follow-up statements
748
WWUS51 KRLX 240202
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1002 PM EDT MON MAY 23 2011
KYC019-043-127-WVC011-043-099-240230-
/O.CON.KRLX.SV.W.0165.000000T0000Z-110524T0230Z/
LAWRENCE KY-BOYD KY-CARTER KY-LINCOLN WV-CABELL WV-WAYNE WV-
1002 PM EDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR SOUTHEASTERN CARTER...BOYD AND LAWRENCE COUNTIES IN KENTUCKY...
AND WAYNE...SOUTHERN CABELL AND LINCOLN COUNTIES IN WEST VIRGINIA...
AT 958 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LOUISA...MOVING NORTHEAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT
GAY...DUNLOW...EAST LYNN
LAKE...WAYNE...CATLETTSBURG...KENOVA...LAVALETTE...BEECH FORK STATE
PARK...BRANCHLAND...AND WEST HAMLIN
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 189 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 9 IN
WEST VIRGINIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
TUESDAY MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3803 8301 3811 8290 3817 8292 3817 8295
3842 8259 3840 8256 3842 8249 3816 8193
3792 8249 3795 8252 3795 8256 3788 8261
3799 8291 3799 8296 3796 8299 3798 8303
TIME...MOT...LOC 0202Z 227DEG 35KT 3810 8259
$$
30846
WWUS51 KRLX 240224
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1024 PM EDT MON MAY 23 2011
KYC019-043-127-WVC011-043-099-240234-
/O.EXP.KRLX.SV.W.0165.000000T0000Z-110524T0230Z/
LAWRENCE KY-BOYD KY-CARTER KY-LINCOLN WV-CABELL WV-WAYNE WV-
1024 PM EDT MON MAY 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARTER...BOYD AND
LAWRENCE COUNTIES IN KENTUCKY...AND WAYNE...SOUTHERN CABELL AND
LINCOLN COUNTIES IN WEST VIRGINIA WILL EXPIRE AT 1030 PM EDT...
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 189 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 9 IN
WEST VIRGINIA.
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
TUESDAY MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3803 8301 3811 8290 3817 8292 3817 8295
3842 8259 3840 8256 3842 8249 3816 8193
3792 8249 3795 8252 3795 8256 3788 8261
3799 8291 3799 8296 3796 8299 3798 8303
TIME...MOT...LOC 0224Z 227DEG 35KT 3825 8239
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 9:05 PM EDT, 27 minutes earlier.
Area forecast discussion, May 23, 9:05 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 905 PM EDT MON MAY 23 2011 .SYNOPSIS... A SERIES OF WEAK DISTURBANCES IN THE UPPER ATMOSPHERE AND A FRONTAL BOUNDARY IN OUR VICINITY WILL COMBINE TO BRING PERIODS OF SHOWERS AND THUNDERSTORMS THROUGH THE WEEK. && .NEAR TERM /THROUGH TUESDAY/... UPDATED AT 845 PM TO INCLUDE SEVERE THUNDERSTORMS WATCH EFFECTS IN THE FORECAST UNTIL 2 AM TUESDAY MORNING. EVENING UPDATE...MORE AGGRESSIVE WITH A SQUALL LINE PUSHING THRU AT LEAST THE WESTERN HALF OF THE AREA LATER THIS EVENING BEFORE WEAKENING SIGNIFICANTLY. UPPED POPS TO CAT WITH THE LINE IN THE WEST. BEHIND THE LINE...EXPECT A BREAK IN THE PRECIP...BUT AM CONCERNED ACROSS THE CENTRAL PART OF OUR AREA FOR MORE OF A TRAINING SITUATION AS THE LINE LAYS OVER AND BECOMES MORE PARALLEL WITH THE FLOW ALOFT. WILL HAVE TO MONITOR THIS CAREFULLY. PREVIOUS DISCUSSION... NOT MUCH IN THE WAY OF FORCING THIS AFTERNOON. A BAND OF MID LEVEL DEFORMATION AND UPPER LEVEL FORCING MOVES IN WEST TO EAST LATER THIS EVENING WHICH WILL BRING A BAND OF STORMS OVER NIGHT. UPPER SUPPORT LESSENS IN THE MORNING THEN ANOTHER AREA OF WEAK UPPER SUPPORT MOVES THROUGH TUESDAY AFTERNOON. AS A RESULT PULSE POPS UP TONIGHT THEN AGAIN TUESDAY AFTERNOON. WHILE THERE IS A SLIGHT CHANCE SVR TUESDAY THE THREAT WILL DEPEND ON HOW MUCH CLOUDS ARE AROUND LETTING SUN ADD ENERGY. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... PERIOD STARTS OUT WITH A SHORTWAVE PUSHING EAST THROUGH THE CWA WITH SHOWERS AND THUNDERSTORMS CONTINUING THROUGH TUESDAY EVENING. STILL A CHANCE FOR SEVERE...ALTHOUGH BETTER CAPE AND DYNAMICS APPEAR TO BE SOUTH OF THE CWA. FRONTAL BOUNDARY WILL BE STALLED OUT OVER CWA EARLY IN THE PERIOD BEFORE LIFTING BACK NORTH ON WEDNESDAY AS A WARM FRONT AS AN UPPER LOW OVER THE PLAINS DIGS SOUTH. THIS WILL PUT THE CWA IN A SOUTHWESTERLY FLOW PATTERN WITH A TROUGH TO OUR WEST...AND RIDGE TO OUR EAST. MAY HAVE A BIT OF A BREAK THURSDAY...PARTICULARLY EAST...BEFORE AREA OF LOW PRESSURE TO THE WEST FINALLY STARTS TO PUSH EAST END OF THE PERIOD. WATER ISSUES WILL NEED TO BE MONITORED DURING THIS PERIOD...PARTICULARLY TUESDAY NIGHT AND WEDNESDAY AS FRONTAL BOUNDARY REMAINS STALLED OVER THE REGION. && .LONG TERM /FRIDAY THROUGH MONDAY/... AREA OF LOW PRESSURE TO THE WEST WILL FINALLY PUSH THROUGH FRIDAY AND FRIDAY NIGHT...KEEPING SHOWERS AND THUNDERSTORMS IN THE FORECAST. YET ANOTHER SYSTEM PUSHES INTO THE REGION ON SUNDAY AND POSSIBLY ANOTHER ONE ON MONDAY IN THE NEVER ENDING ACTIVE PATTERN. && .AVIATION /01Z TUESDAY THROUGH SATURDAY/... 00Z TUESDAY THRU 00Z WEDNESDAY... MAIN FEATURE WILL BE SQUALL LINE THAT WILL MOVE EASTWARD ACROSS THE AREA LATER THIS EVENING AND EARLY TONIGHT...WITH A BREAK IN THE CONVECTION BEHIND THE LINE. VFR OUTSIDE OF STORMS...MVFR TO IFR IN STORMS AND POSSIBLY FOR A COUPLE OF HOURS IN THE COOL POOL OF AIR IN ITS WAKE BEFORE MIXING OUT. ONE CONCERN WOULD BE THE LINE LAYING OUT EAST TO WEST ACROSS THE SOUTHERN HALF OF THE AREA LATE THIS EVENING...WITH POSSIBLE TRAINING. THIS WOULD CONTINUE THE LOWER FLYING CATEGORIES IN THOSE AREA WHERE STORMS TRAIN. AFTER 08Z EXPECT DECREASE IN OVERALL CONVECTION...GENERALLY VFR CEILINGS EXPECTED AFTER CONVECTION AS WINDS WILL CONTINUE TO MIX THE ATMOSPHERE. AFTER 15Z CONVECTION INCREASES AGAIN AS UPPER IMPULSES INTERACT WITH HEATING. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY... FORECAST CONFIDENCE: MEDIUM TO LOW. ALTERNATE SCENARIOS: LINE OF CONVECTION MAY SLOW AND LAY OUT EAST TO WEST FOR A WHILE ACROSS THE SOUTHERN HALF OF AREA LATER THIS EVENING. ALSO...HARD TO TIME ADDITIONAL IMPULSES LATE TONIGHT AND TUESDAY AFFECTS EVOLUTION OF CONVECTION. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE TUE 05/24/11 UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 CRW CONSISTENCY H H H M M M M H H H H H HTS CONSISTENCY H M M M M M H H H H H H BKW CONSISTENCY H H H H H M M M H H H H EKN CONSISTENCY H H H H H H M M H H H H PKB CONSISTENCY H H M M M M H H H H H H CKB CONSISTENCY H H H H H M M H H H H H AFTER 00Z WEDNESDAY... IFR POSSIBLE IN ROUNDS OF SHOWERS OR THUNDERSTORMS THROUGH THURSDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...AAR NEAR TERM...JMV SHORT TERM...SL LONG TERM...SL AVIATION...JMV
Hazardous weather outlook, May 23, 8:58 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 858 PM EDT MON MAY 23 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-029- 250100- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON- VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS-TYLER-LINCOLN- PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-GILMER- 858 PM EDT MON MAY 23 2011 ...SEVERE THUNDERSTORM WATCH 349 IN EFFECT UNTIL 2 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THE MAIN THREAT WOULD BE THE WIND GUSTS. HEAVY DOWNPOURS ARE ALSO LIKELY...WHICH MAY PRODUCE LOCAL WATER PROBLEMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUE FOR TUESDAY AND WEDNESDAY. AGAIN...THE MAIN THREAT WOULD BE THE WIND GUSTS. IF REPETITIVE SHOWERS HIT THE SAME COUNTIES THIS WEEK...THE THREAT OF FLASH FLOODING WILL INCREASE...AS WE GO THROUGH TUESDAY INTO THURSDAY. IF THAT THREAT INCREASES...A FLASH FLOOD WATCH WOULD BE POSTED FOR THE MOST VULNERABLE COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ003-004-WVZ024>028-030>040-046-047-250100- DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 858 PM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVERNIGHT TONIGHT. THE MAIN THREAT WOULD BE THE WIND GUSTS. LOCAL DOWNPOURS ARE LIKELY...WHICH MAY PRODUCE LOCAL WATER PROBLEMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUE FOR TUESDAY AND WEDNESDAY. AGAIN...THE MAIN THREAT WOULD BE THE WIND GUSTS. IF REPETITIVE SHOWERS HIT THE SAME COUNTIES THIS WEEK...THE THREAT OF FLASH FLOODING WILL INCREASE...AS WE GO THROUGH TUESDAY INTO THURSDAY. IF THAT THREAT INCREASES...A FLASH FLOOD WATCH WOULD BE POSTED FOR THE MOST VULNERABLE COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 9:36 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Jackson, Kanawha, Lincoln, Mason, Pleasants and 5 more | 54 min |
| May 23, 9:58 PM EDT | Flash Flood Watch | RLX | Boone, Cabell, Jackson, Kanawha, Lincoln, Logan and 5 more | 5 hr |
| May 23, 10:34 PM EDT | Special Weather Statement | RLX | Cabell | 56 min |
| May 23, 10:51 PM EDT | Areal Flood Warning | RLX | Cabell | 114 min |
| May 23, 11:07 PM EDT | Special Weather Statement | RLX | Barbour, Braxton, Calhoun, Clay, Doddridge, Gilmer and 6 more | 83 min |
| May 23, 11:49 PM EDT | Special Weather Statement | RLX | Kanawha, Lincoln | 41 min |
| May 24, 12:18 AM EDT | Special Weather Statement | RLX | Barbour, Nicholas, Pocahontas, Randolph, Upshur, Webster | 42 min |
| May 24, 12:35 AM EDT | Special Weather Statement | RLX | Lincoln, Wayne | 40 min |
| May 24, 5:07 AM EDT | Special Weather Statement | RLX | Braxton | 23 min |
| May 24, 8:56 AM EDT | Special Weather Statement | RLX | McDowell | 34 min |
| May 24, 9:28 AM EDT | Special Weather Statement | RLX | McDowell | 32 min |
| May 24, 9:40 AM EDT | Severe Thunderstorm Warning | RLX | McDowell | 50 min |
| May 24, 12:23 PM EDT | Special Weather Statement | RLX | Webster | 37 min |
| May 24, 1:54 PM EDT | Flash Flood Watch | RLX | McDowell | 6 hr |
| May 24, 3:15 PM EDT | Special Weather Statement | RLX | McDowell | 75 min |
| May 24, 5:59 PM EDT | Special Weather Statement | RLX | Barbour | 61 min |
| May 24, 6:24 PM EDT | Flash Flood Warning | RLX | Barbour, Harrison, Lewis, Randolph, Upshur | 2 hr |
| May 23, 8:41 PM EDT | Severe Thunderstorm Warning | RLX | Boyd, Carter, Greenup | 64 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.